# SDR CA970609019

- Difficulty date: May 28, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Make and model: Cessna 172M
- Engine: Lyc O320E2D
- Propeller: Mcauly 1C160DTM
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Connecting Rod
- Condition: Broken
- Location: #1 Cylinder
- Stage of operation: CR
- Nature of condition: Y, K, R
- Precautionary procedure: A

## Discrepancy

(CAN) JUST AFTER CLIMB TO CRUISE ALTITUDE WHEN POWER WAS REDUCED A VIBRATION DEVELOPED AND A POWER LOSS WAS EXPERIENCED. THE PILOT NOTED HIGH OIL TEMPERATURE AND A LOSS OF OIL PRESSURE. AN EMERGENCY LANDING WAS CARRIED OUT IN A NEARBY FIELD. POST FLIGHT INSPECTION FOUND A HOLE IN THE CRANKCASE, WHICH WAS CAUSED BY THE BREAKING OF THE #1 CYLINDER CONNECTING ROD.
